Alert archive / Arizona / Red Flag Warnings in 2007
Red Flag Warning 12, NWS Phoenix, AZ
NWS Phoenix, AZ issued this red flag warning at May 5, 2007, 1:33 PM MST for 4 counties in Arizona; Imperial County, Riverside County, California. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 2007, 1:33 PM MST (20:33 UTC)
- Expired
- May 5, 2007, 8:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Phoenix, AZ
Counties La Paz County, AZ, Maricopa County, AZ, Pinal County, AZ, Yuma County, AZ, Imperial County, CA, Riverside County, CA
The radar
The Yuma radar (KYUX), 113 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPSR 052033 RFWPSR RED FLAG WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 133 PM MST SAT MAY 5 2007 AZZ131-132-CAZ231-060300- /O.NEW.KPSR.FW.W.0012.070505T2033Z-070506T0300Z/ ARIZONA FIRE WEATHER ZONE 131 YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- ARIZONA FIRE WEATHER ZONE 132 SOUTH-CENTRAL AND SOUTHWEST DESERTS- CALIFORNIA FIRE WEATHER ZONE 231 LOWER COLORADO RIVER VALLEY CA- 133 PM MST SAT MAY 5 2007 /133 PM PDT SAT MAY 5 2007/ ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MST /8 PM PDT/ THIS EVENING FOR THE LOWER COLORADO RIVER VALLEY...SOUTHWEST ARIZONA... AND SOUTH-CENTRAL ARIZONA DUE TO STRONG GUSTY WINDS...LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM MST /8 PM PDT/ THIS EVENING. A BROAD UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE SOUTHEAST ACROSS ARIZONA RESULTING IN STRONG WEST-NORTHWEST WINDS SUSTAINED AT 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. STRONG DRY AIR ADVECTION ASSOCIATED WITH THIS SYSTEM HAS RESULTED IN RELATIVE HUMIDITY VALUES WELL BELOW 15 PERCENT. THESE FACTORS...COMBINED WITH HIGH FIRE DANGER WILL CREATE WIDESPREAD HAZARDOUS FIRE WEATHER CONDITIONS THROUGH THIS EVENING. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$
1 follow-up statement
000 WWUS85 KPSR 060317 RFWPSR RED FLAG WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 817 PM MST SAT MAY 5 2007 AZZ131-132-CAZ231-060430- /O.EXP.KPSR.FW.W.0012.000000T0000Z-070506T0300Z/ ARIZONA FIRE WEATHER ZONE 131 YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- ARIZONA FIRE WEATHER ZONE 132 SOUTH-CENTRAL AND SOUTHWEST DESERTS- CALIFORNIA FIRE WEATHER ZONE 231 LOWER COLORADO RIVER VALLEY CA- 817 PM MST SAT MAY 5 2007 /817 PM PDT SAT MAY 5 2007/ ...RED FLAG WARNING HAS EXPIRED FOR THE LOWER COLORADO RIVER VALLEY...SOUTHWEST AND SOUTH-CENTRAL ARIZONA... THE RED FLAG WARNING IS NO LONGER IN EFFECT. THE RED FLAG WARNING WHICH WAS IN EFFECT UNTIL 8 PM FOR THE LOWER COLORADO RIVER VALLEY...SOUTHWEST AND SOUTH-CENTRAL ARIZONA WAS ALLOWED TO EXPIRE AT 8 PM. WEST TO NORTHWEST WINDS...WHICH HAD GUSTED TO OVER 35 MPH IN PLACES DURING THE AFTERNOON...DECREASED MARKEDLY AFTER 6 PM. AT 8 PM WINDS WERE GENERALLY LESS THAN 20 MPH WITH GUSTS LESS THAN 30 MPH. FOR THE MOST PART RELATIVE HUMIDITIES HAD RECOVERED TO OVER 15 PERCENT...ALTHOUGH SOME POCKETS OF DRY AIR REMAIN. DESPITE SOME LINGERING DRY AIR...CRITICAL FIRE WEATHER...OR RED FLAG WARNING...CONDITIONS ARE NO LONGER MET AND THUS THE WARNING WAS ALLOWED TO EXPIRE. $$ CJB
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this red flag warning went out at May 5, 10:05 AM MST, 3 hours 28 minutes earlier.
Area forecast discussion, May 5, 10:05 AM MST, 3 hours 28 minutes before
AZZ020>028-CAZ030>033-060000- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 1005 AM MST SAT MAY 5 2007 SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... A STRONG LOW PRESSURE SYSTEM WILL BECOME NEARLY STATIONARY NEAR THE 4 CORNERS THIS WEEKEND. IT WILL BRING WINDY AND COOLER WEATHER TODAY. THE LOW PRESSURE SYSTEM WILL WEAKEN WITH LESS WIND AND SLIGHTLY WARMER WEATHER SUNDAY. MOSTLY CLEAR NIGHTS AND SUNNY DAYS ARE EXPECTED...EXCEPT FOR A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS NORTH AND EAST OF PHOENIX TODAY...AND A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS NORTH AND EAST OF THE GREATER PHOENIX AREA SUNDAY. HIGH PRESSURE ALOFT FROM THE PACIFIC WILL MOVE EAST OVER THE SOUTHWESTERN UNITED STATES WITH A SIGNIFICANT WARMING TREND MONDAY THROUGH THURSDAY AND DESERT HIGHS CLIMBING TO AROUND 100 DEGREES BY WEDNESDAY. && .SHORT TERM... TODAY THROUGH MONDAY... THERE WERE SOME CUMULUS CLOUDS DEVELOPING OVER SOUTHERN GILA COUNTY...OTHERWISE UNDER SUNNY SKIES...TEMPERATURES WERE GENERALLY AROUND 5 DEGREES COOLER IN SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA AND CLOSE TO THE SAME IN SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA INCLUDING YUMA AND THE EL/CENTRO IMPERIAL AREAS AT MID MORNING COMPARED WITH THE SAME TIME YESTERDAY. WIND WAS GENERALLY FROM THE SOUTHWEST AND WEST 15 TO 25 MPH IN SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA...AND NORTHWEST AND NORTH 15 TO 30 MPH IN SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA. NOT QUITE AS MUCH WIND IS EXPECTED TODAY WITH EVEN LESS WIND SUNDAY AS THE LOW PRESSURE SYSTEM BEGINS WEAKENING. HOWEVER...IT WILL STILL BE STRONG ENOUGH FOR WINDY WEATHER FROM THE WEST AND NORTH TODAY. LOWER TEMPERATURES ARE EXPECTED TODAY WITH THE COOLEST AFTERNOON HIGHS ASSOCIATED WITH THIS LOW PRESSURE SYSTEM. IN FACT... TEMPERATURES WILL BE BELOW AVERAGE FOR EARLY MAY THIS WEEKEND. MOSTLY CLEAR NIGHTS AND SUNNY DAYS ARE EXPECTED TO CONTINUE THIS WEEKEND...EXCEPT FOR CLOUDINESS DEVELOPING OVER SOUTH-CENTRAL ARIZONA MAINLY NORTH AND EAST OF PHOENIX WITH A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS NORTH AND EAST OF PHOENIX TODAY. THIS IS DUE TO THE SOUTHWEST EDGE OF MOISTURE ASSOCIATED WITH THE LOW PRESSURE CENTER EXPECTED TO NEARLY STATIONARY NEAR THE 4 CORNERS. HOWEVER...IT IS EXPECTED TO BEGIN WEAKENING WITH A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS CONFINED TO NORTH AND EAST OF THE GREATER PHOENIX AREA SUNDAY WITH SLIGHTLY WARMER WEATHER. SOME MAINLY AFTERNOON CLOUDINESS IS EXPECTED TO LINGER NORTH AND EAST OF THE GREATER PHOENIX AREA MONDAY...OTHERWISE SUNNY AND WARMER WEATHER IS EXPECTED MONDAY AS THE LOW PRESSURE SYSTEM WEAKENS. && .LONG TERM... MONDAY NIGHT THROUGH FRIDAY... PREVIOUS DISCUSSION... THE LARGE LOW PRESSURE SYSTEM THAT DEVELOPS OVER ARIZONA THIS WEEKEND LINGERS ONE MORE DAY ON MONDAY. HOWEVER THERE ARE MODEL DIFFERENCES ON HOW LONG THE TROF LINGERS...WITH THE GFS MORE PROGRESSIVE...AND THE EUROPEAN AND ENSEMBLE KEEPING THE LOW OVER AZ LONGER. THE SLOWER MOVING TROF IMPLIES A SLIGHT CHANCE FOR INSTABILITY SHOWERS OVER OUR MOUNTAINOUS ZONE 24 MONDAY AFTERNOON AND EARLY EVENING. OTHERWISE...A HIGH PRESSURE SYSTEM ALONG WITH A SUBSTANTIAL WARMING TREND TAKES PLACE TUESDAY THROUGH FRIDAY. && .AVIATION... BREEZY CONDITIONS...SUSTAINED 15 TO 20 KTS WITH GUSTS UP TO 30 KTS...EXPECTED AT ALL AIRFIELDS THROUGH THE DAY AS A BROAD UPPER LEVEL LOW PRESSURE SYSTEM MOVES FARTHER SOUTHEAST INTO ARIZONA. WESTERLY WINDS THIS MORNING WILL GIVE WAY TO THE NORTH-NORTHWEST LATER THIS AFTERNOON...ESPECIALLY WEST OF THE LOWER COLORADO RIVER. LOW LEVEL CUMULUS ARE LIKELY TO DEVELOP OVER THE HIGHER TERRAIN NORTH AND EAST OF KPHX THIS AFTERNOON. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING FOR KPHX...KIWA...AND SURROUNDING VALLEY AIRPORTS. STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING BRIEF GUSTY WINDS. FOR WESTERN TAF SITES...EXPECT MOSTLY SUNNY SKIES AND CONTINUED DRY CONDITIONS. SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... BREEZY CONDITIONS WILL DEVELOP AGAIN TODAY AS BROAD UPPER LEVEL LOW CONTINUES TO MOVE SOUTHEAST INTO ARIZONA. WINDS WILL BE MORE NORTH-NORTHWESTERLY...BUT SHOULD BE LESS THAN YESTERDAY AND BELOW CRITICAL FIRE WEATHER THRESHOLDS. THE STRONGEST WINDS ARE EXPECTED ALONG AND NEAR THE LOWER COLORADO RIVER VALLEY. IN ADDITION...STRONG DRY AIR ADVECTION ALONG THE LOWER COLORADO RIVER VALLEY THIS MORNING SHOULD SPREAD SOUTH AND EAST THROUGHOUT THE DAY. THUS...AFTERNOON MINIMUM RELATIVE HUMIDITIES WILL DIP BELOW 15 PERCENT...EXCEPT FOR THE HIGHER TERRAIN OF ARIZONA FIRE WEATHER ZONE 133. THERE STILL REMAINS A SLIGHT CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND EVENING MAINLY NORTH AND EAST OF PHOENIX. ANY STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS AND DRY LIGHTNING. WILL MONITOR SITUATION CAREFULLY FOR ANY SIGNIFICANT CHANGES. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX ELLIS/02/07
Nearby
Red Flag Warnings in Arizona, 2007Red Flag Warnings in California, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.